Thunderstorm Wind, Butte
- When
- August 22, 3:20 PM MST to 3:30 PM MST
- Where
- Butte County, 25 mi SE of Arco
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.383, -112.950
60 mph wind recorded at Big Southern Butte.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
60 mph wind recorded at Big Southern Butte.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 2:00 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 PM MDT SUN AUG 22 2004 .DISCUSSION... COLD FRONT PUSHING INTO WESTERN FCST/A ATTM. LATEST RADAR LOOP SHOWS LINE OF SHOWERS/TSTMS DEVELOPING ALONG AND AHEAD OF FRONT. APPEARS MAIN THREAT FROM THIS DEVELOPING LINE WILL BE WIND GUSTS TO 50 MPH AND HEAVY RAIN (SEE TWF OB). FRONT FCST TO TRACK ACROSS EASTERN FCST/A ARND 03Z. SHOWERS SHOULD END TOWARD MORNING FROM WEST TO EAST. ANOTHER SW/V SLIDES ACROSS THE UT/ID BORDER ON MONDAY SO BEST THREAT FOR SHOWERS WILL BE SOUTHERN ZONES MON AFTN. ZONAL FLOW ACROSS REGION THROUGH THU WILL KEEP TEMPS COOL AND WX SHOWERY ACROSS FCST/A. NEXT SYNOPTIC TROF FCST TO TRACK ACROSS AREA ON THU (ALTHOUGH LOW CONFIDENCE ON TIMING). FLAT RIDGE TO BUILD BACK INTO FCST/A TOWARDS THE END OF THE WEEK. APPEARS MEAN 5H TROF IS HEAR TO STAY AT LEAST FOR THE NEXT 1-2 WEEKS. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 525 AM MDT SUN AUG 22 2004 IDZ017>023-031-032-231200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 525 AM MDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE WIDESPREAD TONIGHT. MODERATELY STRONG WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH FRIDAY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 38 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420011.